MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 12TLW803F
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported during testing before use in a patient the balloon of this fogarty catheter could not be deflated.There was no allegation of patient injury.The device will be available for evaluation.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The device history record review has not yet been completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
One fogarty catheter was returned for evaluation.Customer report of could not be deflated was unable to be confirmed.The balloon and windings were examined and appeared to be in good condition without any damage or abnormality.The balloon was inflated with 0.4 ml air and 0.15 ml water as recommended in the product ifu.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.Balloon deflation was achieved in 4 sec by pulling back on the syringe plunger as recommended in product ifu.Maximum deflation time from full capacity is 15 seconds per product ifu.The through lumen was found to be patent and did not leak.No visible damage or abnormality was observed from the catheter body or returned syringe.The device history record review was completed and the product passed without any nonconformances.As part of the manufacturing process, 100% of units are inspected according to drawing specifications, the balloon is visually inspected, and for inflation and deflation, the catheter is inspected for obstruction or restricted tube, for hub / shrink leakage and for bushings and tip leakage.Furthermore, a deflation test to the balloons is performed after filled with water through a syringe.As per procedure, balloon free deflation time requirements are established for all models.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The complaint affected product was returned for evaluation and no defect was found; therefore, a product non-conformance or device failure associated to manufacturing or design could not be confirmed and a root cause could not be established.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key23830353
Report Number2015691-2025-10280
Device Sequence Number13000455
Product Code DXE
UDI-Device Identifier00690103043501
UDI-Public(01)00690103043501(17)270821(11)250522(10)66489735
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12TLW803F
Device Lot Number66489735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown